Alert archive / South Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 352, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Sep 8, 2005, 1:25 AM CDT for Beadle County, South Dakota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2005, 1:25 AM CDT (06:25 UTC)
- Expired
- Sep 8, 2005, 2:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 100 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 080628 SVRFSD SDC005-080700- /O.NEW.KFSD.SV.W.0352.050908T0625Z-050908T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 125 AM CDT THU SEP 8 2005 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 200 AM CDT * AT 125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE FIRST STORM WAS LOCATED 3 MILES NORTHWEST OF BROADLAND...WHILE THE SECOND STORM WAS LOCATED 4 MILES EAST BROADLAND. BOTH SEVERE STORMS ARE MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... YALE AT 130 AM THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4445 9803 4455 9851 4481 9812 4471 9765 $$ BT
2 follow-up statements
000 WWUS53 KFSD 080638 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 137 AM CDT THU SEP 8 2005 SDC005-080700- /O.CON.KFSD.SV.W.0352.000000T0000Z-050908T0700Z/ BEADLE SD- 137 AM CDT THU SEP 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 AM CDT FOR BEADLE COUNTY... AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BEADLE COUNTY...OR ABOUT 13 MILES NORTHWEST OF HURON... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YALE AROUND 140 AM IROQUOIS AROUND 145 AM THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4445 9803 4455 9851 4481 9812 4471 9765 $$ BT
000 WWUS53 KFSD 080659 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 159 AM CDT THU SEP 8 2005 SDC005-080709- /O.EXP.KFSD.SV.W.0352.000000T0000Z-050908T0700Z/ BEADLE SD- 159 AM CDT THU SEP 8 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BEADLE COUNTY EXPIRES AT 200 AM CDT... THE STORM HAS EXITED THE COUNTY. LAT...LON 4445 9803 4455 9851 4481 9812 4471 9765 $$ BT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 9:15 PM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 7, 9:15 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 915 PM CDT WED SEP 7 2005 .DISCUSSION... GOOD RIDGE RIDER SETUP WITH DVLPG MCS AND WEAK SHORT WAVE MOVG THRU FLAT UPR RDG FM WRN SD ATTM EXPCD INTO ERN SD LATER TNGT. QUITE COOL AND UNSTABLE WLY FLOW ALOFT AND AS LWR LVL SLY JET TRANSLATES SLOWLY EWD OVR STATE TNGT TSTMS SHOULD MOVE ALG WITH IT. PROBLEM WILL BE HOW FAST AND FAR SOUTHEAST COMPLEX MOVES...BUT SEEMS SOME LKLY POPS ARE IN ORDER ESP NORTH OF I90 IN SD LATER TNGT...SO WILL UPDATE FCST TO BEEF UP POPS. ALSO WILL RAISE LOWS SOME IN SRN CWA WITH HIGH DEWPOINTS. RYRHOLM && .PREV DISCUSSION... ISSUED BY NATIONAL WEATHER SERVICE ABERDEEN SD 345 PM CDT WED SEP 7 2005 .DISCUSSION...FORECAST FOR THE NEAR TERM FOCUSES ON PRECIPITATION CHANCES TONIGHT. A MID LEVEL WAVE WILL PUSH EAST ACROSS THE AREA RATHER EARLY IN THE NIGHT...PRIMARILY AFFECTING THE NORTH THIS EVENING. A SECOND DISTURBANCE WILL THEN PUSH THROUGH AFTER MIDNIGHT...KEEPING THUNDER IN THE FORECAST THROUGH THE MORNING HOURS. ALTHOUGH THE LOW LEVEL JET AND INSTABILITY WILL BE THE STRONGEST IN THE WEST...THE BEST LOW LEVEL THETA-E ADVECTION WILL BE IN THE EAST TONIGHT. CLOUDS DECREASE ON THURSDAY...WITH TEMPERATURES REBOUNDING TO NEAR 90 DEGREES IN THE WEST. UPPER LEVEL RIDGE AXIS WILL SHIFT EAST OF THE AREA ON FRIDAY...WITH SOUTHERLY WINDS INCREASING ACROSS THE AREA. SOUTHWESTERLY FLOW ALOFT WILL DOMINATE THROUGH THE REST OF THE PERIOD WITH MINOR DISTURBANCES MOVE THROUGH THE REGION. A DEEP UPPER LOW WILL PUSH NE FROM THE NORTHERN ROCKIES/GREAT BASIN REGION INTO S-CENT CANADA OVER THE WEEKEND. A COLD FRONT ASSOCIATED WITH THE SURFACE LOW IS EXPECTED TO DROP SOUTH INTO THE AREA ON TUESDAY. THE MODELS HAVE BEEN HAVING A HARD TIME WITH THE TIMING OF THIS FRONT...SO TRIED TO ONLY MAKE MINOR CHANGES. GENERALLY...EXPECTING ABOVE AVERAGE TEMPERATURES FOR THE WEEKEND AND THE BEGINNING...WITH SLIGHTLY BELOW AVERAGE TEMPERATURES EXPECTED BY MIDWEEK. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && KNUTSVIG
Hazardous weather outlook, Sep 7, 4:34 AM CDT, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 434 AM CDT WED SEP 07 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 434 AM CDT WED SEP 07 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED TO ISOLATED THUNDERSTORM ACTIVITY WILL CONTINUE THROUGHOUT MUCH OF THE DAY...BUT MOST OF THIS ACTIVITY IS ONLY EXPECTED TO PRODUCE LIGHTNING AND LOCALLY HEAVY RAINFALL. THE BEST CHANCE WILL BE NORTH OF INTERSTATE 90 THIS MORNING AND OVER NORTHWEST IOWA THIS AFTERNOON. ADDITIONAL THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP WEST OF THE AREA TONIGHT...THEN MOVE MAINLY INTO AREAS NORTH OF INTERSTATE 90. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1000 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 8, 12:17 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1217 AM CDT THU SEP 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM HAIL HURON 44.36N 98.22W
09/08/2005 0.75 INCH BEADLE SD TRAINED SPOTTER
&&
BTThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:18 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 57 min |
| Sep 8, 12:09 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 51 min |
| Sep 8, 12:50 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 40 min |
| Sep 8, 1:44 AM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 46 min |
| Sep 8, 2:10 AM CDT | Severe Thunderstorm Warning | FSD | Miner | 50 min |
| Sep 8, 2:24 AM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Lake | 51 min |
| Sep 8, 2:41 AM CDT | Severe Thunderstorm Warning | FSD | Brookings | 40 min |
| Sep 8, 3:02 AM CDT | Severe Thunderstorm Warning | FSD | Moody | 30 min |
| Sep 8, 4:03 AM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 42 min |
| Sep 8, 4:12 AM CDT | Flash Flood Warning | FSD | Minnehaha | 2 hr |
| Sep 8, 4:34 AM CDT | Flash Flood Warning | FSD | Lincoln | 116 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.